It's been a week since I've stopped taking the citalopram. Just to let you all know, I was only on 2.5mg for five days but the anxiety was too much to the point where I was throwing up. The day that I stopped taking it was the worst I've ever felt. And after that I thought my anxiety was getting lighter because I was feeling a bit more in control (able to calm myself down better rather than not at all) but last night and today I feel anxious again and it's all I can think about so that makes it worse. Every day I think "this is the day I'll probably go to the hospital". Before starting the citalopram, whenever I got anxiety it was because I was anticipating it whenever I was out with friends because I was scared of panicking. I'm not sure if that's social anxiety or GAD, I was never diagnosed with specifics, just flat out anxiety. But now that I'm going through withdrawals, I'll be home and my body will start shaking or it just comes on. I get brain zaps throughout the day but the thing that really freaks me out is that I get this pressure in my head and it feels like my head is on fire or like it's overheating and it's pretty difficult to deal with. Is this normal after coming off this drug? Has anyone else experienced anything like this? Also, I did the math and it should take about 11 days for this to be out of my system. However, I was on such a low dose for less than a week, shouldn't it be out of my system already or does that not make a difference? I just want as much feedback as I can get from others and share experiences in the hopes that this will shed some light and understanding on this.
Wish I could tell you why you are having such a hard time coming off of citalopram. Most everything you described can be attributed to withdrawals. But I think that your calculation are probably right, it may take 11 days. You just happen to be one of those people that was sensitive to a low dose... lucky you..right. The good part is now you know that even at low doses and duration you will have to slowly taper off.
Hope you feel better soon.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Citalopram - I've been off it for about 2 weeks and going through moderate withdrawal symptoms like?
Posted 2 Nov 2013 • 1 answer
Posted 28 Nov 2014 • 2 answers
Posted 10 Jan 2017 • 1 answer
Posted 21 Mar 2017 • 1 answer
Posted 4 Aug 2017 • 1 answer